Establishes existence and regularity of Willmore energy solutions in domains with low-regularity boundaries, indicating wider applicability of these theories.
We establish existence and regularity results for boundary value problems arising from the first variation of the Willmore energy in the graphical setting. Our focus lies on two-dimensional surfaces with fixed clamped boundary conditions, embedded in three-dimensional Euclidean space, and represented as graphs of height functions over domains with non-smooth boundaries. Our approach involves constructing solutions through linearization and a fixed-point argument, requiring small boundary data in suitable functional spaces. Building on the results of Koch and Lamm (Asian J Math 16(2):209–235, 2012), we rewrite the Willmore equation for graphs in a divergence form that allows the application of weighted second-order Sobolev spaces. This reformulation significantly weakens the regularity assumptions on both the boundary and the Dirichlet data, reducing them to the C1+α C 1 + α -class, while the solution remains smooth in the interior. Moreover, we extend the existence theory to domains with merely Lipschitz boundaries within a purely weighted Sobolev framework. Our approach is also applicable to other higher-order geometric PDEs, including the graphical Helfrich and surface diffusion equations.
No takes yet. Share an insight, caveat, or question.
Boris Gulyak (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: